MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the plastic parts of the coil sheath and stopper of the subject device were bent when the unidentified scope was angled, and the handle on the hand side was bent as well while strangling a polyp and pushing out the handle to release the snare during a colon polypectomy.The metal part of the snare broke and could not be released, and the device had to be cut with nippers and other unspecified tools.The procedure was completed with the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing, this report will be supplemented when new and relevant information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for inspection.A definitive root cause could not be determined.Based on the results of the investigation, it is likely that the following led to the malfunction: ¿ the loop was surrounding the body tissue, and it was temporarily ligated by pulling the slider.¿ the tube sheath was pushed out, and the distal end of the coil sheath went into the tube sheath.¿ an attempt was made to detach the loop in state of above description 2).Therefore, the loop detached from the hook in the tube.¿ while the hook was extending from the coil sheath, the loop moved towards the proximal side and went into the coil sheath ¿ the hook was pulled.This caused the hook and the loop to retract into the coil sheath together.As a result, the loop and the hook got stuck inside the coil and could not move.¿ the sheath was bent near the handle.¿ the operating wire could not move because sliding resistance between the sheath and the operating wire increased.¿ the operating pipe deformed and broke because the slider was forcefully operated.¿ due to above, the loop could not detach from the hook.The events can be detected/prevented in accordance with the following instructions for use: ¿ do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ never use excessive force to operate the instrument.This could damage the instrument.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction with information inadvertently left out (g2, h6-codes, and h11-investigation results).In addition to previous listed investigation results, a likely mechanism causing the reported events could be one of the following: ¿ since the loop and the hook got stuck together inside the coil, the loop did not detach when the slider was pulled.¿ the slider was forcefully operated as stated in the above description.This had caused the operating pipe to bend and to break.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18831583
Report Number9614641-2024-00556
Device Sequence Number16886679
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer06/17/2024
06/24/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date06/24/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown